This topic contains 8 replies, has 7 voices, and was last updated by  jaime L manriquez 3 weeks ago.

  • Author
    Posts
  • #19804
     Cynthia 
    Participant

    I just read in some medical journals that there might be a relationship between statins used for cholesterol and interstitial lung disease. They were particularly interested in the one I’ve been on for about a year and a half — Rosuvastin. My symptoms began shortly after that. I also saw in an article posted today on Pulmonary News that low total cholesterol was associated with earlier mortality in one study. Does anyone have any thoughts or information on this? I’ve decided to discontinue the Rosuvastin. I’ve lost weight since I first went on it and I think my cholesterol will be in the normal range even without it.

  • #19831
     Charlene Marshall 
    Keymaster

    Hi Cynthia,

    Really interesting topic, thanks for starting it! Unfortunately, it isn’t something I’d have any knowledge or experience with, although others might so definitely worth it to post here. Did you talk to your doctor about the relationship (or potential correlation) between Rosuvastin and ILDs? Sometimes we have to bring research to our doctors, so I wonder if they might want to know about the medical articles you read. Sorry I don’t have more to share, but I am hopeful someone else might.

    Regards,
    Charlene.

  • #19834
     Robert Morgan 
    Participant

    I have been taking simvastatin for many years and do not believe it interacts with Esbriet, the medicine I am on for IPF. Statins reduce cholesterol which can clog blood vessels and put strain on the heart. IPF reduces lung function which also puts strain on the heart. For that reason, I think it would be a bad idea to stop taking your statin. There are several types of statins, however, and you should consult your physician about switching. Some of the types can have bad side effects. I have been losing weight since starting Esbriet, but I have also had a slight increase in my cholesterol levels (both types).

    • #19835
       Cynthia 
      Participant

      Thanks, Robert. I will talk with my pulmonologist about the statin. It looks like Esbriet is the IPF drug he wants to put me on, but I think the team working on my case, which includes a rheumatologist,  is still debating whether I have IPF or an autoimmune issue. The good news is that Esbriet has been shown to help even if it’s an autoimmune disorder.

  • #19852
     Keith Boyle 
    Participant

    @cynthia-comery-ferguson

     

    I have been taking Lipitor 80 mg for many years and have always taken this just before going to bed. It has always left a “statin taste” in my mouth during sleep and upon awaking in the morning and I have never given this a second thought until my recent IPF diagnosis. Like most people with IPF, I underwent a barrage of GI tests to eliminate GERD as being a source of my IPF (proved to be negative) and this got me focused on this statin taste. If I can taste this in my mouth many hours after swallowing the pill then am I also breathing the same “taste” into my lungs? I have since changed my time to take this medication from bedtime to early morning and no longer have this taste. My lung function has been stable and this is most likely due to the OFEV but I am always wondering if the statin aspiration into my lungs was the cause of my IPF?

    There are many medical articles out there for further review, this is just one of them:

    https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3297101/

     

  • #19867
     Roger Mills 
    Participant

    I read the postings about possible relationship between statins and ipf. I have been taking them since the 1980s, first pravachol and then 10 mg lipitor. I wasn’t diagnosed with ipf until April 2016. I am still taking lipitor. I don’t notice much of a side effect beyond muscle cramps which are alleviated with Co-Q-10 200 mg. I will be following this thread with interest. Wishing you all the best Cynthia ( @cynthia-comery-ferguson) ……Roger Mills

  • #20591
     Linda Williams 
    Participant

    Hello. I was on Lipitor 10mg for some time for total cholesterol until 2010 when I had blood work at the time I applied for some life insurance. Before that 2 of liver enzymes were slightly elevated but a GGT not done as not in basic panel. However they did it and found it to be quite high. So my GP took me off first the niacin I was on and about 3 months later the Lipitor was discontinued as GGT was still way too high.  However, still being concerned about the total cholesterol, he had me start taking a plant OTC statin in 2010. I still take a 1200 mg capsule Red Yeast Rice  and my cholesterol is stable at just about 200, the liver enzymes in chem panel are normal and the GGT was 227, lowest I have seen those results since first discovered at around 650 but still not normal.   I do have a fatty dense liver also, by biopsy negative for malignancy.  I too take 200mg Co Q10 to help muscles not to cramp.  The Dr did not tell me to start that but agreed with me to stay on it if can afford. Thankfully I can.  Linda Williams

  • #20593
     Linda Williams 
    Participant

    Hello once again. I am signing in to correct my previous post.  In December, 2008 when applying for life insurance, my GGTP was 383, not 600+.  Normal  0-60. Why I thought so much higher I do not know.  Also my SGOT/AST was 55 and normal 0-40.   Therefore, because of these readings and previous breast cancer history two insurances refused to insure me.    Just wanted to correct that.  Linda Williams

  • #20617
     jaime L manriquez 
    Participant

    @cynthia-comery-ferguson

    Cynthia, Like I posted the other day to Charlene, Dr prescribed me atorvastatin, it was funny becouse when I got to the pharmacy counter I realized that was a cholesterol medication, Phoned Back to Dr office and he said, yes its not a mistake, statins are for the respiratory track imflamation treatment also. So far so good , I think is doing something, I feel a bit better.

    Best regards

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account